MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696); No Code Available (3191)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after a cholecystectomy procedure, hyperemia was found at the site of the device on the calf.The patient was also noted to have developed bullous lesions at the site of the device.There were 2 pictures submitted and an analysis was done.The pictures showed a second degree burn wherein the patient sustained a blister and hyperemia.One of the pictures showed that the blister popped.
 
Event or Problem Description
According to the reporter, after a cholecystectomy procedure, hyperemia was found at the site of the device on the calf.The patient was also noted to have developed bullous lesions at the site of the device.Information could not be clearly provided on the degree of the burn or treatment provided.Pictures were provided and one of the pictures showed what appear to be a 3rd degree burn, however the patient in the picture is unknown.
 
Additional Manufacturer Narrative
Patient code - c64343 (hyperemia).Evaluation summary: the product was not returned.A picture was provided by the customer for analysis.No product was shown in the picture and could not determine if the incident product met specification.The picture showed the label of the product box and the patient.No picture of the device was attached to the file.The investigation could not identify any defects with the pad that would have contributed to the reported event.The customer is advised to return the incident device, so a complete evaluation can be performed.The investigation did not identify any defects that would have contributed to the reported failure.The instructions for use(ifu) states, select a well vascularized, convex area win close proximity to the surgical site.Shave, clean and dry application site as needed.Lightly touch the surface of the return electrode to insure that the conductive adhesive is moist.Pull the return electrode taut and apply i t to the patient on the bias for better adhesion.Apply finger pressure to massage the entire surface of the return electrode to ensure secure contact with the patient's skin.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9216085
Report Number1717344-2019-01374
Device Sequence Number343738
Product Code GEI
UDI-Device Identifier20884524001002
UDI-Public20884524001002
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K861036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model NumberE7509
Device Catalogue NumberE7509
Device Lot Number83470252X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR